Alert archive / Tennessee / Special Weather Statements in 2022

Special Weather Statement, NWS Nashville, TN

August 2, 2022Houston County, Montgomery County, Stewart County, Tennessee

NWS Nashville, TN issued this special weather statement at Aug 2, 2022, 2:19 AM CDT for Houston County, Montgomery County, Stewart County, Tennessee. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 2, 2022, 2:19 AM CDT (07:19 UTC)
Expired
Aug 2, 2022, 3:00 AM CDT
In force
41 min
Issued by
NWS Nashville, TN
Hail
0.00 in
Wind
40

Counties Houston County, TN, Montgomery County, TN, Stewart County, TN

The radar

The Ft Campbell radar (KHPX), 54 km from the middle of the area, began a volume at 07:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 7.3 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2022-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1827 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2022-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 77 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1827 J/kg
Mixed-layer CIN
-73 J/kg
Mixed-layer LCL
1068 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
77 m²/s²
0-3 km storm-relative helicity
154 m²/s²
Significant tornado parameter
0.7
Supercell composite
6.0

Open this sounding in Storm Lab

The text

As transmitted.

248 
WWUS84 KOHX 020719
SPSOHX

Special Weather Statement
National Weather Service Nashville TN
219 AM CDT Tue Aug 2 2022
 
TNZ005>007-023-025-026-020800-
Stewart TN-Robertson TN-Dickson TN-Cheatham TN-Montgomery TN-
Houston TN-
219 AM CDT Tue Aug 2 2022

...Strong thunderstorms will impact portions of northwestern Dickson,
Montgomery, Stewart, northwestern Cheatham, Houston and western
Robertson Counties through 300 AM CDT...

At 219 AM CDT, Doppler radar was tracking strong thunderstorms along 
a line extending from Guthrie to near Dover. Movement was southeast 
at 25 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Dover, Erin, Clarksville, Coopertown, Tennessee Ridge, Pleasant View,
Adams, Vanleer, Cedar Hill, Cumberland City, Slayden, Cheatham Dam,
Palmyra, Woodlawn, Houston County Airport, Indian Mound and
Cunningham.

This includes Interstate 24 between mile markers 1 and 27.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 3664 8754 3664 8706 3640 8691 3618 8757
      3620 8759 3620 8766 3624 8775 3625 8780
      3623 8784 3624 8794 3631 8796 3639 8801
      3648 8804
TIME...MOT...LOC 0719Z 337DEG 20KT 3666 8729 3644 8793 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

Shamburger

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Aug 2, 12:24 AM CDT, 1 hour 55 minutes earlier.

Area forecast discussion, Aug 2, 12:24 AM CDT, 1 hour 55 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1224 AM CDT Tue Aug 2 2022

...New AVIATION...

.UPDATE...
Issued at 958 PM CDT Mon Aug 1 2022

MCS complex moving into central KY within northwesterly flow
aloft. Had initially very hard time with any CAMs even
initializing this complex correctly yet project its movement
potentially into possible Upper Cumberland Region later this
evening. However, the 02/00Z NAM12 solution came in, initialized
this complex quite well, and projects its movement across Upper
Cumberland Region 02/05Z(Midnight)- 02/06Z(1 AM CDT Tuesday). SPC
Mesoscale Analysis showing ample instability and moisture across
this portion of mid state region to support numerous shower and
thunderstorm development during this time frame across these
locations also. Will continue to mention isolated to scattered
showers and thunderstorms across areas southeast of this complex
from late evening through overnight hours also. Updated suite of
forecast products this evening to reflect above reasoning.
Certainly can not rule out some embedded strong to severe
thunderstorms within this complex with strong to damaging winds,
large hail, and brief heavy downpours main concerns. Tweaked
current temperature, dewpoint, and wind speed/direction grids
blending them with associated previously forecasted hourly late
evening and overnight gridded values. Current temperature trends
generally in line with forecasted lows. Remainder of forecast
continues to be on track.

&&

.SHORT TERM...
(This afternoon through Wednesday Night)
Issued at 225 PM CDT Mon Aug 1 2022

Convection has virtually ended across our southern counties. Drier
air now working in with some added capping now in place.

The pattern coming up is somewhat typical for mid summer with a
frontal boundary meandering a good distance to our north. Warm humid
air in the lower levels will ride northward toward the boundary on
the heels of a strong LLJ. This sets the stage for MCS development
and with the northwest flow in place in the mid and upper levels,
mcs trajectories can have an eye on middle TN.

That said, upcoming, we do see mcs development upstream over the
next 24 hours. Trajectories indicate potential impact mainly over
eastern middle TN late tonight and then over a broader chunk of the
area on Tuesday. We are in a marginal risk in our north central and
northeastern counties for tonight. We are also in a marginal risk
for all of middle TN during the afternoon on Tuesday with that
second mcs.

It appears that for tonight, the best chance of strong to severe
storms will be over our eastern areas. Latest Hrrr shows the complex
actually missing our entire area and staying east. The trajectory
will be difficult to pinpoint with a lack of cams agreement.
Moreover, the MCS in question has yet to develop to our northwest.
Will therefore keep pops at modest levels for the overnight. For
Tuesday, cams offer some better agreement with more in the way of
widespread showers and tstms for much of the mid state. Much of this
activity will be during the afternoon with strong to severe storms
possible.

As we move into Wednesday, the northwesterly flow will transition to
lighter westerlies. This should offer a break from the convection.

For the near term temps, look for warm and muggy conditions to
prevail. Lows in the lower 70s and highs lower to mid 90s. Dewpoints
will not be over the top so no heat advisory issues expected.

&&

.LONG TERM...
(Thursday through next Monday) Issued at 225 PM CDT Mon Aug 1
2022

In the extended forecast, A shortwave axis will emerge on Thursday
and Friday with an increase in shower and tstm chances. The axis
will shift east with upper ridging then attempting to fill that void
over the weekend. However, the northern periphery of the ridge will
be subject to some degree of weakness intrusion. Thus the convective
chances will continue.

Temperatures through the extended period continue to look rather
steady state, but on the warm side. Look for lows in the lower to mid
70s and highs mostly lower 90s.

7 day qpf totals look like around 1 inch west with 1 1/2 inches
east.

&&

.AVIATION...
(06Z TAFS)
Issued at 1222 AM CDT Tue Aug 2 2022

VCSH will affect BNA/MQY/CKV early in the TAF period with TSRA
also expected to impact CKV. CSV will see IFR cigs this morning
before improvement to MVFR then VFR by afternoon. Another round of
VCSH/TSRA is possible at all airports late this afternoon into the
evening, but timing and location of SHRA/TSRA is uncertain. Light
and variable winds this morning will become southwesterly to
westerly during the day at 5-10 knots.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      94  73  94  74 /  40  30  10   0
Clarksville    95  72  95  73 /  30  30  10  10
Crossville     84  67  86  69 /  60  30  20  10
Columbia       95  71  95  73 /  40  40  20  10
Cookeville     86  69  89  71 /  50  30  20  10
Jamestown      83  68  86  70 /  50  20  20  10
Lawrenceburg   92  70  93  72 /  30  40  20  10
Murfreesboro   93  71  93  72 /  40  30  20  10
Waverly        95  72  95  72 /  30  30  10   0

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
None.
&&

UPDATE.......JB Wright
SHORT TERM...21
LONG TERM....21
AVIATION.....Shamburger

In the hours before

Special weather statement, Aug 2, 1:45 AM CDT, 34 minutes before
Special Weather Statement
National Weather Service Nashville TN
145 AM CDT Tue Aug 2 2022

TNZ005-006-020715-
Stewart TN-Montgomery TN-
145 AM CDT Tue Aug 2 2022

...Strong thunderstorms will impact portions of northern Montgomery
and Stewart Counties through 215 AM CDT...

At 144 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Hopkinsville to Dover. Movement was southeast
at 30 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Dover, Clarksville, Big Rock, Cumberland City, Land Between The
Lakes, Indian Mound, Palmyra and Woodlawn.

This includes Interstate 24 between mile markers 1 and 10.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3666 8785 3663 8785 3664 8711 3658 8713
      3636 8759 3637 8772 3633 8779 3633 8787
      3636 8799 3645 8806 3656 8803 3668 8807
TIME...MOT...LOC 0644Z 332DEG 26KT 3686 8751 3660 8795

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

Shamburger
Special weather statement, Aug 2, 2:19 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
219 AM CDT Tue Aug 2 2022

TNZ005>007-023-025-026-020800-
Stewart TN-Robertson TN-Dickson TN-Cheatham TN-Montgomery TN-
Houston TN-
219 AM CDT Tue Aug 2 2022

...Strong thunderstorms will impact portions of northwestern Dickson,
Montgomery, Stewart, northwestern Cheatham, Houston and western
Robertson Counties through 300 AM CDT...

At 219 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Guthrie to near Dover. Movement was southeast
at 25 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Dover, Erin, Clarksville, Coopertown, Tennessee Ridge, Pleasant View,
Adams, Vanleer, Cedar Hill, Cumberland City, Slayden, Cheatham Dam,
Palmyra, Woodlawn, Houston County Airport, Indian Mound and
Cunningham.

This includes Interstate 24 between mile markers 1 and 27.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3664 8754 3664 8706 3640 8691 3618 8757
      3620 8759 3620 8766 3624 8775 3625 8780
      3623 8784 3624 8794 3631 8796 3639 8801
      3648 8804
TIME...MOT...LOC 0719Z 337DEG 20KT 3666 8729 3644 8793

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Shamburger

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 1:45 AM CDTSpecial Weather StatementOHXMontgomery, Stewart30 min

Nearby

Special Weather Statements in Tennessee, 2022Every special weather statement in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.